Pegasy

Hello everyone, just need a bitof reassurance I was taken off Anagrelide 2 weeks ago as it didn't agree with me I had terrible palpitations. My consultant started me on Pegasys last Wednesday, i must admitted i felt fine until Sunday night and yesterday (monday) where i was having chills, hot sweats I felt like i had flu. I am taking Pegasys 90mg/0.5ml. I have been dosing myself up on paracetamol. Can anyone tell me does it get easier, the last 24hrs have been horrendous, have been very tearful. I'm due my next injection tomorrow (Wednesday), so worried about the side effects. When I was seen by the nurse, she was running an hour behind, she was very apologetic and I did understand, I asked a few questions all she said was I should of been given an information sheet, i just wanted a bit of reassurance then. Nurse gave me my injection and tomorrow I will be doing it. Sorry if i sound silly

Lin

10 Replies

oldestnewest
  • Sorry to hear that Lin - I've been on Pegasys for 18 months with very few side effects. Mine were dry skin and mouth ulcers rather than flu but nothing major. I started on 45mcg at first, to see how I reacted so maybe ask about reducing the dose to see if that helps..?

    Another possibility is that your symptoms are due to another reason - lots of nasty colds round at the moment. I understand that flu symptoms from Peg usually happen within 24 hours of injection, not several days later.

    Hope things improve for you as I've found Peg very good and now just inject every 4 weeks.

    Good luck

    Andy

  • Hi Andy, thank you for your advice. I'm seeing my consultant until end of May, I'll ask him then.

    Lin

  • Hi Linphy

    My symptoms do not kick in until a couple of days after injection, i thought I had got away with symptoms at first as they did not kick in right away,

    I am fairly new to this but do think I feel a little better now than I did when I first started injecting.

    Don't forget to drink plenty of water.

    I carry on with Pegasys because I feel the longer term is better for me on this medication.

    Hope things get better but give it time.

    All the best Lynn

  • Hi Lynn thank you, had my second injection today, this afternoon feeling bit dizzy, hopefully wont have an other side effects

    Lin

  • Hi there

    Bless you, it's sounds like you have done really well administering the injection, I really struggled at first.

    Try to remember that sometimes these Meds take a while to kick in so don't be disappointed if your counts don't go down straight away, good luck.

    Lynn x

  • Hi Lin, I've been on Peg for a while and have found the side effects have got much easier despite being in a hgh dose (270mcg). I inject at bed time on Monday and take paracetamol, Tuesday I usually feel tired and Wednesday off my food and a bit tired, then I'm ok again. I take it easy a bit easier on those days. At first I had lots of sweats, hot/cold, aches, flu type symptoms to start but they seem to have pretty much gone now. It's a strange thing, it seems to work quickly on a low dose for some, take much longer on higher doses for others - we're all different! Good luck with it and persevere, hopefully your side effects will diminish as this seems to be the case for many people. Best wishes, Frances.

  • Hi Lin, sorry to hear this, and you don't sound silly, not at all, we all understand how you are feeling. Have a read of our information booklet, it might answer some of your questions

    mpnvoice.org.uk/documents/t...

    best wishes, Maz

  • Thank you x

  • Lin, so sorry to hear how miserable the treatment has made you. I have no experience of your particular treatment but hopefully you are reassured to have so many replies from people who understand completely. Do hope you feel better soon and you are not silly at all. After all it's quite scary and so you need encouragement and support - we all need that.

    Best wishes

    Linda x

  • Hi Lin,

    I have found that the side effects get a lot better after a while, if you can manage to stick with it for a few weeks then hopefully things will improve. I've been on Pegasys for seven months now and I don't get the flu-like symptoms anymore, I only really got them for the first few weeks. Good luck with your next injection and hope you feel better soon.

    Kind regards

    Cecilie

You may also like...